Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2016, 2:32 PM EDT for Gwinnett County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 5, 2016, 3:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WWUS82 KFFC 051832
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT TUE JUL 5 2016
GAZ034-045>047-051900-
DEKALB GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
232 PM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB...SOUTHERN
GWINNETT...NORTHEASTERN ROCKDALE AND NORTHWESTERN WALTON COUNTIES
UNTIL 300 PM EDT...
AT 232 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LILBURN TO NEAR LAKEVIEW ESTATES...AND MOVING
EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SNELLVILLE...LILBURN...LOGANVILLE...GRAYSON...WALNUT
GROVE...BETWEEN...JERSEY...LAKEVIEW ESTATES...TUCKER...MOUNTAIN
PARK...BIG HAYNES CREEK PARK...ROSEBUD...YOUTH AND WINDSOR.
LAT...LON 3384 8377 3370 8381 3370 8384 3374 8391
3372 8392 3371 8391 3371 8393 3370 8392
3370 8408 3388 8421 3397 8397
TIME...MOT...LOC 1832Z 264DEG 30KT 3386 8413 3374 8401
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:00 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 5, 2:00 PM EDT, 32 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 200 PM EDT TUE JUL 5 2016 .UPDATE... More organized line of convection that entered northwest Georgia earlier this morning has become more random in nature and scattered showers and thunderstorms continue to develop across the forecast area. Best coverage will spread west to east across the area through the afternoon. Instability has remained somewhat limited as temperatures have been tempered by abundant cloudcover through the morning. Should continue to see good coverage of storms through the afternoon with a gradual diminishing trend as we push toward evening. I have adjusted temperatures and POPs to fit current and expected trends through the evening. 20 && .PREV DISCUSSION... /Issued 734 AM EDT TUE JUL 5 2016/ PREV DISCUSSION... /Issued 347 AM EDT TUE JUL 5 2016/ SHORT TERM /Today through Wednesday/... While the broad ridge off the southeast CONUS has contributed an elevated warm layer to help suppress convective development through the holiday weekend...an upper shortwave and more enhanced moisture field traversing the area from the west should provide enough forcing and instability to trigger more widespread showers and storms today. Median SBCAPE values from short term ensemble guidance gets us in the 1500-2000 J/kg range and thermal profiles indicate PWATs upwards of 2.0 inches this afternoon so hydrometeor loading could have extra aid with downdrafts. Main threats therefore are looking to be gusty winds up to 45 mph...brief heavy rainfall...and frequent lightning. The greatest chance today will be mainly along and north of a LaGrange to Warrenton line where the best forcing looks to be. Southeast portions of the area may still be fighting against the ridge to limit updrafts and stronger development. This however is where the afternoon temps/dewpts result in heat indices reaching 105 degrees therefore a heat advisory has been issued from noon until 6 PM across east Central GA. Wednesday may be a similar story as a secondary impulse couples with the aforementioned first piece of energy to still aid in convective forcing. Have not gone likely pops but general 40% chance area-wide since ridge to southeast should be weaker and any lingering boundaries from Tuesday development may locally enhance triggering pretty much anywhere in the CWA. Temps...while still warm...should stay under heat advisory levels due to more widespread cu field limiting peak diurnal heating. Baker LONG TERM /Wednesday Night through Monday/... Long Range models show good agreement with weak disturbances keeping a chance of showers and possibly a few thunderstorms in the forecast across north GA Wednesday night and into Thursday. At this time... models are exiting these disturbances east by Thursday afternoon with increased ridging and a weak northwest flow aloft developing by Thursday evening. The west to northwest flow should push some drier air into the forecast area for Friday and help hold afternoon convection down to more isolated in coverage. This appears to be short-lived as a low pressure system pushes across the Great Lakes region Friday night and drags a frontal boundary into the TN Valley region by Saturday morning. Although confidence of the front sagging into the state is low to medium for this time of year... models are currently showing the front slipping into at least north GA on Saturday and helping to provide a focus for afternoon convection. The stalled boundary... coupled with an active west to northwest flow aloft will warrant showing a chance of showers and thunderstorms over the weekend and into the first of next week. Otherwise... expecting slightly warmer than normal temperatures to prevail... with highs generally in the 90s and lows in the 70s... except 80s and 60s respectively in the mountains. 39 && AVIATION... 18Z Update... Generally VFR conditions expected outside of convection through 06Z. Will likely see at least scattered areas of MVFR or lower visibilities and possibly ceilings developing between 06Z and 12Z. Confidence is not high enough to include any restrictions at the TAF sites except for periods associated with scattered convection. Scattered convection through 00Z with a diminishing trend after. There is a good chance for increasing coverage of showers and thunderstorms across the northwest again between 08Z and 14Z with scattered convection areawide after 14Z. Winds will remain southwest to west 8-12KT w/ gusts 16-20KT through 00Z...diminishing to 3-8KT after. //ATL Confidence...18Z Update... High for wind speeds/direction outside of convection...Medium all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 94 74 / 70 40 40 30 Atlanta 89 74 91 75 / 70 30 40 30 Blairsville 82 68 86 68 / 70 40 40 30 Cartersville 86 72 90 73 / 70 30 40 30 Columbus 91 75 94 75 / 50 30 40 20 Gainesville 90 73 90 73 / 70 40 40 30 Macon 94 75 96 75 / 50 30 40 20 Rome 82 73 91 73 / 70 30 40 30 Peachtree City 90 72 92 72 / 70 30 40 30 Vidalia 96 77 96 77 / 40 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM EDT this evening FOR THE FOLLOWING ZONES: Baldwin...Bibb...Bleckley...Crawford...Crisp...Dodge... Dooly...Emanuel...Glascock...Greene...Hancock...Houston... Jasper...Jefferson...Johnson...Jones...Laurens...Macon... Monroe...Montgomery...Peach...Pulaski...Putnam...Taliaferro... Telfair...Toombs...Treutlen...Twiggs...Warren...Washington... Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Jul 5, 3:27 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 AM EDT TUE JUL 5 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060730- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 327 AM EDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE TODAY FOR MUCH OF THE AREA AND DANGEROUS HEAT IN EAST CENTRAL GEORGIA... AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A LAGRANGE TO WARRENTON LINE BETWEEN NOON AND 10 PM. THUNDERSTORM CHANCES SHOULD DIMINISH BY 11 PM WITH LOSS OF DAYTIME HEATING. MUCH OF EAST CENTRAL GEORGIA LOOKS TO REACH HEAT INDICES OF 105 DEGREES THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED ACCORDINGLY FROM NOON UNTIL 6 PM. PLEASE SEE THE NPW-FFC PRODUCT FOR MORE DETAILS. WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS. DANGEROUS HEAT IN EAST CENTRAL GEORGIA WILL BRING THE EXTRA RISK OF HEAT EXHAUSTION OR HEAT STROKE THIS AFTERNOON. PLEASE LIMIT OUTDOOR EXPOSURE AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 5, 11:33 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE JUL 5 2016
GAZ014-021>023-032-033-051600-
COBB GA-DAWSON GA-NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-HALL GA-
1133 AM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR COBB...SOUTHEASTERN DAWSON...
NORTH FULTON...CHEROKEE...FORSYTH AND SOUTHERN HALL COUNTIES UNTIL
NOON EDT...
AT 1132 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CUMMING TO NEAR KENNESAW...AND MOVING EAST AT 30
MPH.
HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...GAINESVILLE...CANTON...CUMMING...SANDY
SPRINGS... ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...MILTON...KENNESAW...
WOODSTOCK...ACWORTH...SUGAR HILL...POWDER SPRINGS...BUFORD...HOLLY
SPRINGS AND FLOWERY BRANCH.
LAT...LON 3436 8371 3414 8399 3417 8406 3410 8411
3406 8410 3403 8414 3403 8417 3399 8419
3400 8422 3400 8424 3396 8428 3397 8434
3386 8435 3384 8438 3389 8473 3403 8474
3408 8471 3408 8466 3415 8466 3437 8452
TIME...MOT...LOC 1532Z 260DEG 28KT 3421 8420 3400 8458Special weather statement, Jul 5, 12:42 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT TUE JUL 5 2016
GAZ030-031-041-042-051715-
PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
1242 PM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAULDING...CARROLL...
HARALSON AND POLK COUNTIES UNTIL 115 PM EDT...
AT 1241 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CEDARTOWN TO NEAR RANBURNE...AND MOVING NORTHEAST
AT 30 MPH.
HAZARD...HEAVY RAIN...40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...DALLAS...CEDARTOWN...BUCHANAN...VILLA
RICA...BREMEN...TEMPLE... ROCKMART...TALLAPOOSA...BOWDON...MOUNT
ZION...ARAGON...WHITESBURG...WACO...
BRASWELL...ROOPVILLE...YORKVILLE...ESOM HILL...BOWDON JUNCTION AND
VAN WERT.
LAT...LON 3408 8488 3346 8493 3345 8497 3346 8498
3345 8499 3343 8509 3343 8529 3405 8542
TIME...MOT...LOC 1641Z 242DEG 26KT 3394 8524 3347 8533Special weather statement, Jul 5, 1:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EDT TUE JUL 5 2016
GAZ031>033-042>044-051800-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-CARROLL GA-
DOUGLAS GA-
131 PM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...NORTH FULTON...
SOUTHEASTERN PAULDING...SOUTH FULTON...EASTERN CARROLL AND DOUGLAS
COUNTIES UNTIL 200 PM EDT...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOUGLASVILLE...MOVING
EAST AT 35 MPH.
HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...UNION
CITY... VILLA RICA...COLLEGE PARK...POWDER
SPRINGS...FAIRBURN...AUSTELL... HAPEVILLE...PALMETTO...HIRAM...FAIR
OAKS...CHATTAHOOCHEE HILL COUNTRY... LITHIA SPRINGS...SWEETWATER
CREEK STATE PARK...VININGS AND JIM R MILLER PARK.
LAT...LON 3377 8499 3397 8449 3368 8435 3365 8435
3365 8446 3355 8446 3351 8501
TIME...MOT...LOC 1730Z 263DEG 40KT 3367 8474Special weather statement, Jul 5, 2:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT TUE JUL 5 2016
GAZ078-079-089-051830-
MUSCOGEE GA-HARRIS GA-TALBOT GA-
202 PM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...
SOUTHEASTERN HARRIS AND SOUTHWESTERN TALBOT COUNTIES UNTIL 230 PM
EDT...
AT 202 PM EDT...A STRONG THUNDERSTORM WAS OVER UPATOI...OR 14 MILES
SOUTHEAST OF HAMILTON...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
UPATOI...BAUGHVILLE...MIDLAND AND BOX SPRINGS.
LAT...LON 3267 8465 3258 8458 3253 8461 3253 8465
3252 8468 3252 8470 3251 8472 3250 8483
3262 8483
TIME...MOT...LOC 1802Z 266DEG 20KT 3257 8478Special weather statement, Jul 5, 2:03 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT TUE JUL 5 2016
GAZ032-033-043>045-055-051830-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
DOUGLAS GA-
203 PM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHEASTERN COBB...
NORTH FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON AND NORTHEASTERN
DOUGLAS COUNTIES UNTIL 230 PM EDT...
AT 201 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 11
MILES SOUTHEAST OF DOUGLASVILLE...MOVING EAST AT 30 MPH.
HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...DECATUR...SANDY
SPRINGS...SMYRNA...DUNWOODY...EAST POINT...UNION CITY...FOREST
PARK...COLLEGE PARK...FAIRBURN...CHAMBLEE...
DORAVILLE...CLARKSTON...HAPEVILLE...STONE
MOUNTAIN...PALMETTO...AVONDALE ESTATES...LITHONIA AND PINE LAKE.
LAT...LON 3372 8476 3395 8431 3370 8409 3365 8426
3365 8428 3364 8428 3353 8463
TIME...MOT...LOC 1801Z 248DEG 26KT 3367 8457Special weather statement, Jul 5, 2:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT TUE JUL 5 2016
GAZ034-045>047-051900-
DEKALB GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
232 PM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB...SOUTHERN
GWINNETT...NORTHEASTERN ROCKDALE AND NORTHWESTERN WALTON COUNTIES
UNTIL 300 PM EDT...
AT 232 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LILBURN TO NEAR LAKEVIEW ESTATES...AND MOVING
EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SNELLVILLE...LILBURN...LOGANVILLE...GRAYSON...WALNUT
GROVE...BETWEEN...JERSEY...LAKEVIEW ESTATES...TUCKER...MOUNTAIN
PARK...BIG HAYNES CREEK PARK...ROSEBUD...YOUTH AND WINDSOR.
LAT...LON 3384 8377 3370 8381 3370 8384 3374 8391
3372 8392 3371 8391 3371 8393 3370 8392
3370 8408 3388 8421 3397 8397
TIME...MOT...LOC 1832Z 264DEG 30KT 3386 8413 3374 8401The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:21 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 28 more | 15 hr |
| Jul 5, 11:33 AM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Forsyth, Hall | 27 min |
| Jul 5, 12:42 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 33 min |
| Jul 5, 1:31 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Jul 5, 2:02 PM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| Jul 5, 2:03 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 27 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 20 min |
| Jul 5, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 27 min |
| Jul 5, 2:56 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 34 min |
| Jul 5, 3:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 5, 3:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | FFC | Baldwin, Greene | 20 min |
| Jul 5, 3:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 5, 4:05 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jul 5, 4:08 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 37 min |
| Jul 5, 4:28 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 32 min |
| Jul 5, 4:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 5, 5:47 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.